Alert archive / Indiana / Wind Advisories in 2023
Wind Advisory 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Apr 20, 2023, 2:54 AM EDT for 6 counties in Indiana. It took effect at Apr 20, 2023, 1:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2023, 2:54 AM EDT (06:54 UTC)
- In effect from
- Apr 20, 2023, 1:00 PM EDT
- Expired
- Apr 20, 2023, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Fountain County, IN, Howard County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
280 WWUS73 KIND 200654 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 254 AM EDT Thu Apr 20 2023 INZ021-028-029-031-035-043-201500- /O.NEW.KIND.WI.Y.0010.230420T1700Z-230420T2200Z/ Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, Covington, Veedersburg, Clinton, and Fairview Park 254 AM EDT Thu Apr 20 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Carroll, Warren, Tippecanoe, Howard, Fountain and Vermillion Counties. * WHEN...From 1 PM this afternoon to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...RH values will also drop to around 30 percent which will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
1 follow-up statement
474 WWUS73 KIND 201449 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1049 AM EDT Thu Apr 20 2023 INZ021-028-029-031-035-043-202200- /O.CON.KIND.WI.Y.0010.230420T1700Z-230420T2200Z/ Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, Covington, Veedersburg, Clinton, and Fairview Park 1049 AM EDT Thu Apr 20 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Carroll, Warren, Tippecanoe, Howard, Fountain and Vermillion Counties. * WHEN...From 1 PM this afternoon to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...RH values will also drop to around 30 percent which will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 19, 11:46 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 11:46 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1146 PM EDT Wed Apr 19 2023 ...Updated Aviation Discussion... .Forecast Update... Issued at 1002 PM EDT Wed Apr 19 2023 Convection over northern Illinois developed a cold pool and propagated north of the warm front where effective shear was stronger. It has made it into northern Indiana but is moving out of a pronounced moisture axis to the west. This, combined with nocturnal PBL stabilization should cause a continued decrease in intensity. Northern Carroll County could see some remnant rain briefly over the next couple of hours. All other forecast elements look fine tonight with little adjustment needed. Earlier, per coordination with state forestry, we issued a Red Flag Warning for tomorrow. RH and wind thresholds will be met for critical conditions and 10-hr fuels are marginal but receptive enough to justify given negative 14-day precipitation anomalies. We kept it confined (for now) to the more forested areas from the Hosier National Forest up to the Morgan-Monroe State Forest. Not to downplay grass fire spread potential elsewhere, but forested areas are particularly vulnerable to larger fire spread/growth in this pattern. We also raised temperatures tomorrow to correct for cool bias experienced today. && .Short Term...(This evening through Thursday) Issued at 258 PM EDT Wed Apr 19 2023 Temperatures are warming up today and tomorrow as southerly flow and WAA set in. Winds will also be breezy this afternoon as well as through the day tomorrow. Today gusts up to 30 mph are possible and then for tomorrow could see gusts up to 35 to 40 mph. In addition to the warmth and wind, low RH values are expected in the afternoon hours, especially for Thursday. The 10 hr fuel moistures look to be above 11% which is high enough to at least hold off on a red flag warning for tomorrow, but as conditions are closer to the danger zone for fire weather than is comfortable, exercise precaution if you have to deal with any open flame. Highs this afternoon and tomorrow will both be near 80 with lows tonight in the mid to upper 50s. Cloud coverage will start to increase towards the end of the short term as a low inches closer to the Great Lake Region. There are low chances for rain in the far NW at the tail end of the period as well but better chances look to be for the start of the long term period. && .Long Term...(Thursday night through Wednesday) Issued at 258 PM EDT Wed Apr 19 2023 - Rain chances Thursday Night and Friday - Cool weather Saturday through Monday - Rain chances return Tuesday Night and Wednesday Thursday Night and Friday... Models suggest strong ridging aloft will be east of Indiana on Thursday Night as a broad trough over the plains states along with a closed upper low over the Dakotas begins to advance east toward the Ohio Valley. Southwest flow ahead of the trough will be in place across Central Indiana. Weak forcing aloft is suggested to be pushing into the Ohio Valley within this southwest flow aloft. Meanwhile at the surface a well defined and associated surface low is expected to be in place over NW WI with a cold front stretched south along the Mississippi Valley. Central Indiana will be firmly within the warm sector ahead of this system. 300K GFS Isentropic surface shows moderate lift with specific humidities near 6 g/kg. Meanwhile forecast soundings show a saturating column through the night with best Saturation arriving by the 12Z to 15Z Friday which should be near and shortly after the expected cold frontal passage. Thus will keep THursday evening dry, but begin to ramp up pops overnight with peak pops near 12Z and the expected frontal passage. Given the expected clouds and rain we will trend lows warmer, within the lower to middle 50s. The upper low and broad cyclonic pattern is expected to remain across the area on Friday and into the weekend. Although the best forcing for precipitation will be lost, cold air advection will be ongoing on Friday and time heights continue to keep lower level saturation in place across the area. Thus on Friday will continue to keep skies cloudy through the day. Given the cold air advection, expect temperature to be steady or slowly falling in the 50s on Friday. Given the cyclonic flow, lower level moisture, any heating may lead to some weak instability showers in the afternoon. Any precip from that should be rather light and will keep small chance pops then. Saturday through Sunday... Models here continue to keep broad cyclonic flow in place aloft as a deep upper system is expected to be parked north of the Great Lakes. This will allow continued cool and dry northwest flow through the area on Saturday and Sunday. Forecast soundings on Saturday show attainable convective temperatures in the lower 50s with lower level saturation achieved during heating hours. This suggests potential for another round of light instability showers and will include small pops in the afternoon to account for this. On Sunday the lingering upper low is expected to push farther north, and the associated cyclonic flow across the area will not appear as tight. After a second day of cold air advection, a dry but cold day will be in store for Sunday, as lacking lower level moisture should only allow some diurnal stratocu development. Monday and Tuesday... After two days of cool Canadian flow into the Ohio Valley, a strong area of surface high pressure will be in place across Central Indiana by Monday. This large area of high pressure is expected to stretch from the Dakotas through the middle Mississippi valley, across the Ohio Valley to Tennessee. Forecast soundings remain dry through Tuesday as the strong surface high is expected to pugs east during this time across our region. Thus will maintain a dry forecast with gradually warming high temperatures as southerly flow returns on the backside of the high. Tuesday Night and Wednesday... Chances for rain will return on Tuesday Night and Wednesday. Models suggest the arrival of a warm front from the southwest on Tuesday Night and Wednesday. Furthermore the arrival of an upper trough digging across the northern plains allows for some upper support to push into the Mississippi and Ohio Valleys through Wednesday. Although timing this far out will remain uncertain, particularly with the progression of the previous large high pressure system, these signals will require some pops to be included on Tuesday Night and Wednesday for now. && .Aviation...(06Z TAF Issuance) Issued at 1146 PM EDT Wed Apr 19 2023 Impacts: -Southwesterly winds to 35kts tomorrow, highest at LAF and HUF -MVFR vsbys with rain after 00Z, MVFR cigs after 06Z. Discussion: Wind speeds will gradually pick back up during the morning hours with occasional southwesterly wind gusts to 35kts during the afternoon hours. Highest winds will be at LAF and HUF. Rain then looks to move in after 00Z with a few rumbles of thunder possible. MVFR cigs and vsbys with the rain with the cigs dropping later into the overnight hours. && .IND WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM EDT Thursday for INZ061>063- 069>071. && Update...BRB Short Term...KH Long Term...Puma Aviation...White
Hazardous weather outlook, Apr 19, 4:36 PM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 436 PM EDT Wed Apr 19 2023 INZ021-028>031-035>049-051>057-060>065-067>072-202045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 436 PM EDT Wed Apr 19 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No Hazardous Weather is expected today or tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty winds to around 40 mph are expected Thursday afternoon with strongest gusts west of Interstate 69. This will combine with low humidity to create elevated to critical fire weather conditions. Thunderstorms are possible at times Thursday through Friday. A few storms may be strong to severe late Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.